Drought, Cheyenne County
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Cheyenne County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
Drought conditions continued from March. While east-central counties in Colorado showed minor improvement during April, the area generally remained in Extreme (D3) Drought.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Drought conditions continued from March. While east-central counties in Colorado showed minor improvement during April, the area generally remained in Extreme (D3) Drought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Mar 31, 10:45 PM MST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1145 PM MDT SUN MAR 31 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 250 PM MDT SUN MAR 31 2013 TONIGHT-MONDAY...COLD FRONT MOVES THROUGH THE FORECAST AREA FROM THE NORTH DURING THE 03Z-09Z TIME FRAME. NICE 3 HOUR PRESSURE RISE CENTER OF 5-10MB (HIGHEST EAST) MOVES IN BEHIND THE FRONT PRODUCING A 3 TO 5 HOUR OF BREEZY TO WINDY CONDITIONS. DURING THE DAY MONDAY WINDS VEER TO THE NORTHEAST AND EAST DURING THE MORNING WITH A SLOW VEER TO THE SOUTHEAST ACROSS THE SOUTHWEST 1/3 OF THE AREA WITH NORTHEAST TO EAST WINDS ELSEWHERE. SPEEDS GENERALLY 10-15 MPH ACROSS FAR EASTERN COLORADO...SLOWLY DECREASING INTO THE 5-10 MPH RANGE ACROSS THE FAR EAST. POST FRONTAL STRATUS MOVES IN BEHIND THE FRONT AND SETS UP ALONG AND JUST EAST OF THE CO/KS BORDER IN THE 08Z-15Z TIME FRAME. MAY SEE SOME LIGHT FOG/MIST AS WELL. SCATTERED TO BROKEN CLOUDINESS SHOULD COVER THE AREA MONDAY. MID LEVEL CLOUDS MOVE IN FROM THE WEST DURING THE DAY AS WELL. LOWS TONIGHT MID 20S TO LOW 30S (NORTH TO SOUTH) WITH HIGHS MONDAY GENERALLY 45 TO 50 DEGREES. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 250 PM MDT SUN MAR 31 2013 MONDAY EVENING THE UPPER LEVEL TROUGH OVER COLORADO WILL BEGIN TO MOVE SOUTHEAST. AS IT DOES A SHORT WAVE RIDGE WILL MOVE OVER THE SOUTHERN PLAINS...WITH MUCH SMALLER SHORT WAVE TROUGHS EMBEDDED WITHIN THE NORTHERN PERIPHERY OF THE RIDGE MOVING OVER THE AREA. THIS WILL CAUSE PRECIPITATION CHANCES TO INCREASE THROUGH THE NIGHT AS LIFT OVER THE AREA BECOMES STRONGER AS THE MINOR SHORTWAVES DEEPEN. SOUNDINGS SHOW MOISTURE INCREASING AS THE LIFT BEGINS TO MOVE OVER THE AREA...WITH THE BEST LIFT AND MOISTURE OCCURRING AFTER MIDNIGHT. PRECIPITATION WILL START OFF AS RAIN THEN TRANSITION TO SNOW AS TEMPERATURES COOL DURING THE EVENING. OVERNIGHT SOME DRIER AIR ABOVE THE -10C LEVEL MOVES ACROSS THE FAR SOUTHWEST AND THE CENTRAL PART OF THE AREA...WHICH MAY LEAD TO SOME FREEZING RAIN DEVELOPING DUE TO A LACK OF ICE CRYSTALS TO FORM SNOW. SREF PRECIP. TYPE HAS A VERY LOW CHANCE FOR ANY FREEZING PRECIP...AND NAM/GFS SOUNDINGS INDICATE THERE MAY BE JUST ENOUGH MOISTURE FOR ICE CRYSTALS TO FORM. WITH THIS IN MIND WILL ONLY PLACE A SLIGHT CHANCE FOR FREEZING RAIN LATE MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. AM ANTICIPATING ONLY A COUPLE OF INCHES OF SNOW ACCUMULATING BY TUESDAY MORNING...MAINLY SOUTH OF HIGHWAY 40. WITH THE RATHER SUBTLE NATURE OF THE SHORT WAVE TROUGHS...THE TIMING/PLACEMENT OF THE LIFT THROUGH THE NIGHT WILL MOST LIKELY CHANGE BY THE TIME MONDAY NIGHT ARRIVES. HOWEVER BASED ON MODEL CONSENSUS AS WELL AS CONSENSUS WITH THE GEFS MODELS OVER THE LAST TWO RUNS...AM CONFIDENT NORTHWEST KANSAS WILL RECEIVE SOME PRECIP. THERE IS MORE UNCERTAINTY/DISAGREEMENT FOR PRECIP. CHANCES OVER EAST CENTRAL COLORADO AND SOUTHWEST NEBRASKA HENCE THE LOWER PRECIP. CHANCES. TUESDAY THE MINOR SHORT WAVE TROUGHS MOVE EAST OUT OF THE AREA AS THE MAIN TROUGH OVER COLORADO CONTINUES TO MOVE SOUTHEAST...WITH LIFT DECLINING THROUGH THE MORNING ALLOWING THE MAIN AREA OF RAIN TO MOVE EAST AS WELL. WITH SATURATED CONDITIONS ACROSS MOST OF THE AREA DURING THE AFTERNOON...HAVE PRECIP. CHANCES LINGERING SINCE EVEN A SMALL AMOUNT OF LIFT MAY BE ENOUGH FOR MEASURABLE PRECIP. TO FALL. TUESDAY EVENING PRECIP. CHANCES RETURN AS THE MAIN UPPER LEVEL TROUGH MOVES OVER THE SOUTHEAST PART OF THE AREA. THERE IS MORE DISAGREEMENT WITH THE MODELS AS TO HOW FAR NORTH THE LIFT FROM THE TROUGH WILL EXTEND...SO TRENDED PRECIP. CHANCES TOWARD THE CONSENSUS WHICH WAS WEIGHTED MORE TOWARD THE SOUTHWEST PART OF THE AREA WHICH IS CLOSEST TO THE UPPER LEVEL LOW. AS TEMPERATURES COOL THE RAIN WILL TRANSITION TO SNOW. FOR WEDNESDAY THROUGH SUNDAY...THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE AREA ON WEDNESDAY ALLOWING PRECIP. CHANCES TO DECLINE THROUGH THE DAY. DRY CONDITIONS FOLLOW AS DRIER AIR AND A SHORT WAVE RIDGE MOVE THROUGH THE AREA. FRIDAY NIGHT THROUGH THE WEEKEND THE WEATHER PATTERN BECOMES MORE ACTIVE AS A COUPLE UPPER LEVEL TROUGHS MOVE OVER THE AREA...BRINGING PRECIPITATION CHANCES WITH THEM. TEMPERATURES FOR THE PERIOD WILL BE ABOVE NORMAL STARTING THURSDAY. A WEAK COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT...BUT WILL NOT COOL TEMPERATURES MUCH FOR NEXT WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1138 PM MDT SUN MAR 31 2013 COLD FRONT WILL CONTINUE TO ADVANCE ACROSS THE AREA BRINGING A BRIEF PERIOD OF STRONG WINDS FOR AN HOUR OR TWO BEFORE SUBSIDING TO AROUND 14 KTS. AREA OF LOW MVFR/IFR CIGS WILL CONTINUE TO MOVE TO THE SOUTH IMPACTING MCK AND THEN GLD THROUGH THE MORNING HOURS. COULD POTENTIALLY SEE STRATUS HANG ON FOR A WHILE AT GLD TOMORROW AS SFC FLOW REMAINS EASTERLY...BUT CURRENT CONFIDENCE IN REDUCED FLIGHT CATEGORIES IS TOO LOW TO KEEP PAST 16Z ATTM. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...JTL AVIATION...JRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 920 AM MDT SUN MAR 31 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 920 AM MDT SUN MAR 31 2013 /1020 AM CDT SUN MAR 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441446, 441447, 441448.